Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Apr 2, 2010, 9:54 AM CDT for 4 counties in Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2010, 9:54 AM CDT (14:54 UTC)
- Expired
- Apr 2, 2010, 10:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Beltrami County, MN, Lake of the Woods County, MN, Marshall County, MN, Roseau County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 171 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 2.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:39 AM CDT, 7 hours 15 minutes earlier.
Area forecast discussion, Apr 2, 2:39 AM CDT, 7 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
239 AM CDT FRI APR 2 2010
.DISCUSSION...FORECAST CHALLENGE CONCERNS PCPN
LOCATION/PHASE/AMOUNTS AS WELL AS CONVECTIVE POTENTIAL.
TEMPERATURES WILL ALSO BE TRICKY. WILL BE USING MODEL BLEND.
MODELS APPEAR FROM HAND ANALYSIS TO BE TOO FAR N WITH SURFACE LOW.
LOW CURRENTLY LOOKS TO BE OVER NE NE WITH MODELS HAVING FEATURE
OVER SE SD. NAM DOING BETTER WITH LOW LEVEL MOISTURE FIELDS
HOWEVER GFS INITIALIZED BETTER (WARMER) WITH CRITICAL THERMAL
FIELDS.
MAIN RAIN BAND CONTINUES TO AFFECT FAR WESTERN FA...DVL BASIN INTO
NORTHERN VALLEY AND SHOULD CONTINUE TODAY BASED ON POSITION OF
STRONGEST FRONTOGENETIC FORCING AND WILL MAINTAIN HIGH END POPS
THIS MORNING. FORCING DOES WEAKEN AND GRADUALLY SHIFT INTO CANADA
SO LOWER POPS SEEM REASONABLE AT THIS TIME. ALSO SEEING SPOTTY
ELEVATED CONVECTION ON COLD SIDE OF WARM FRONTAL BOUNDARY
PROPAGATING NE OUT OF NE SD. LOW TO CONTINUE TO LIFT NNE TODAY
REACHING N CENTRAL MN BY EVENING. AIRMASS IN WARM SECTOR REMAINS
UNSTABLE DURING DAY AND WILL MENTION T ALONG AND EAST OF EXPECTED
TRIPLE POINT/SFC LOW TRACK. IN BETWEEN THESE AREAS LESS CERTAIN OF
PCPN POTENTIAL SO WILL LEAVE MID RANGE POPS. NO SNOW YET BUT STILL
CANNOT RULE OUT SOME SLUSHY ACCUMULATIONS OVER FAR NW FA AS 850MB
TEMPERATURES COOL. TEMPERATURES STILL REMAIN ABOVE 0C FROM 925MB
TO SURFACE AND WITH FRONTOGENETIC FORCING WEAKENING NOT EXPECTING
MORE THAN AN INCH OR TWO. TEMPERATURES NOT LIKELY TO DO MUCH TODAY
WITH EXCEPTION OF FAR SE/E FA WHICH REMAINS IN WARM SECTOR.
TWO POTENTIAL AREAS OF PCPN TONIGHT WILL BE ACROSS NW/N FA IN DEPARTING
DEFORMATION ZONE PCPN BAND AND ACROSS FAR EAST ALONG SURFACE
BOUNDARY. ADJUSTED POPS UP SLIGHTLY ACROSS THESE AREAS WITH SLOWER
PROGRESSION OF SURFACE LOW.
MID LEVEL FLOW TRANSITIONS TO MORE ZONAL FOR THE WEEKEND. MODELS
DIFFER ON AMOUNT OF WRAP AROUND PCPN POTENTIAL SATURDAY SO WILL
LEAVE LOW POPS AS IS FOR NOW. MODELS BRING IN WEAK WAVE SATURDAY
NIGHT/SUNDAY WITH ASSOCIATED SURFACE LOW ACROSS SD. PERIOD OF
ISENTROPIC LIFT IS BRIEF WITH RISING CONDENSATION PRESSURE
DEFICITS DURING PERIOD. WILL KEEP FORECAST DRY HOWEVER MAY NEED
WATCHING IF TRENDS CONTINUE. AS IS ANY PCPN WOULD BE BRIEF AND
LIGHT.
NO CHANGES PLANNED TO LONG RANGE WITH NEXT CHANCE FOR ANY
SIGNIFICANT RAIN TUESDAY-WEDNESDAY. MODELS CONTINUE TO SHOW
DIFFERING SOLUTIONS THROUGH PERIOD. TEMPERATURES FROM WEEKEND INTO
EARLY NEXT WEEK LOOK SEASONAL.
&&
.AVIATION...
SPOTTY MVFR CIGS WILL CONTINUE ACROSS DVL REGION TODAY WITH
REMAINING AREAS STAYING IN VFR RANGE. ALSO EXPECT WINDS TO BE IN
BREEZY/WINDY RANGE ACROSS WESTERN FA. ISOLD THUNDERSTORMS ARE
POSSIBLE DURING THE DAY MAINLY ACROSS WESTERN MN.
&&
.HYDROLOGY...
THE RED RIVER WATERS FROM THE SPRING SNOW MELT CONTINUE TO FLOW
N AND...EXCEPT FOR PEMBINA AND WAHPETON...MOST RIVER FORECAST
POINTS INDICATE A SLOW DOWNWARD TREND ASSOCIATED WITH THE
RECESSION OF RIVER LEVELS. THE FLOOD WAVE IS STILL S OF PEMBINA
WITH THE RIVER CRESTING THERE IN A FEW DAYS AS A LONG AND BROAD
FLOOD WAVE. THE RELEASES FROM LAKE TRAVERSE ARE DRIVING THE RIVER
AT WAHPETON TO COME UP SLIGHTLY. THE RECENT AND EXPECTED PCPN WILL
LIKELY BUMP UP THE RIVERS AT HALLOCK...LISBON...ENDERLIN AND
GRAFTON...BUT EXPECT TO REMAIN BELOW FLOOD STAGE. AREAL FLOOD
WARNINGS CONTINUE IN SE ND MAINLY ALONG THE WILD RICE AND SHEYENNE
RIVERS AND IN THE N RED RIVER VALLEY UNTIL NEXT MON.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...AREAL FLOOD WARNING FOR RICHLAND...RANSOM...SARGENT...GRAND
FORKS...E WALSH...AND PEMBINA COUNTIES.
MN...AREAL FLOOD WARNING FOR KITTSON...WESTERN MARSHALL...W POLK
COUNTIES.
&&
VOELKERHazardous weather outlook, Apr 2, 6:51 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 651 AM CDT FRI APR 2 2010 MNZ001-004-007-NDZ008-016-027-031200- WEST POLK-KITTSON-WEST MARSHALL-PEMBINA-EASTERN WALSH COUNTY- GRAND FORKS- 651 AM CDT FRI APR 2 2010 ...MORE RAIN FOR THE REGION TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN WILL CONTINUE ON AND OFF TODAY...GRADUALLY DIMINISHING THIS EVENING. ANOTHER QUARTER TO HALF INCH OF RAIN IS POSSIBLE BY SATURDAY MORNING. RIVER FLOODING AND AREAS OF OVERLAND FLOODING WILL CONTINUE. NEVER CROSS FLOODED ROADS AND OBEY ALL ROAD CLOSURE SIGNS. SEE THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION WILL BE EARLY NEXT WEEK AS AN AREA OF LOW PRESSURE CROSSES THE REGION. RIVER FLOODING AND AREAS OF OVERLAND FLOODING IS EXPECTED TO CONTINUE FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... RAIN FALL REPORTS ARE ALWAYS WELCOME. MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-031200- ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON- RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL- EAST OTTER TAIL-WADENA-GRANT- 651 AM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY WITH SHOWERS CONTINUING TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION WILL BE EARLY NEXT WEEK WITH THE PASSAGE OF AN AREA OF LOW PRESSURE. .SPOTTER INFORMATION STATEMENT... RAIN FALL REPORTS ARE ALWAYS WELCOME. MNZ002-003-NDZ028>030-038-039-031200- NORMAN-CLAY-GRIGGS-STEELE-TRAILL-BARNES-CASS- 651 AM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWER ARE EXPECTED TODAY. AN ISOLATED THUNDERSTORM CAN NOT BE RULED OUT. ANY SHOWERS WILL GRADUALLY DIMINISH TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE SIGNIFICANT PRECIPITATION WILL BE EARLY NEXT WEEK WITH THE PASSAGE OF AN AREA OF LOW PRESSURE. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS ARE ALWAYS WELCOME. NDZ006-007-014-015-024-026-054-031200- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- 651 AM CDT FRI APR 2 2010 ...MORE RAIN EXPECTED FOR THE REGION TODAY. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN WILL CONTINUE ON AND OFF TODAY...GRADUALLY DIMINISHING THIS EVENING. ANOTHER QUARTER TO HALF INCH OF RAIN IS POSSIBLE BY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION WILL BE EARLY NEXT WEEK WITH THE PASSAGE OF AN AREA OF LOW PRESSURE. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS ARE ALWAYS WELCOME. MNZ029-NDZ049-052-053-031200- WILKIN-RANSOM-SARGENT-RICHLAND- 651 AM CDT FRI APR 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. ANY SHOWERS WILL GRADUALLY DIMINISH TONIGHT. RIVER FLOODING AND AREAS OF OVERLAND FLOODING WILL CONTINUE. NEVER CROSS FLOODED ROADS AND OBEY ALL ROAD CLOSURE SIGNS. SEE THE LATEST FLOOD STATEMENTS FOR RIVER FORECASTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION WILL BE EARLY NEXT WEEK WITH THE PASSAGE OF AN AREA OF LOW PRESSURE. RIVER FLOODING AND AREAS OF OVERLAND FLOODING IS EXPECTED TO CONTINUE FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... RAINFALL REPORTS ARE ALWAYS WELCOME.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:03 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 27 min |
| Apr 2, 10:31 AM CDT | Winter Weather Advisory | FGF | Benson, Cavalier, Eddy, Ramsey, Towner | 14 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.